Champix and Spaced Out Feeling

Just a quick question, i am day 4 of not smoking, day 14 of Champix. I have a constant spaced out feeling. Does anyone have similar? Is it the drug or still the withdrawal?

The problem is, this constant feeling is a constant reminder!!! Difficult to try and forget about the smoking!!

I am drinking water, fruit juice and eating chocolate to try and get my sugar levels up but still nothing seems to help

13 Replies

oldestnewest
  • Hi - that is exactly how I felt for days and days - don't know about Champix -was quitting CT - someone will come and offer you advice for sure - I expect it is your body having to make adjustments - I am quitting again shortly and my intention is to eat little and often and hope that helps - it is nasty feeling being sort of giddy all the time - hope it improves - Peta

  • Thanks for your reply. I am seeing a nurse tomorrow for my second batch so will ask her then.

    Good luck with your quit!!

  • It gets better

    Just a quick question, i am day 4 of not smoking, day 14 of Champix. I have a constant spaced out feeling. Does anyone have similar? Is it the drug or still the withdrawal?

    The problem is, this constant feeling is a constant reminder!!! Difficult to try and forget about the smoking!!

    I am drinking water, fruit juice and eating chocolate to try and get my sugar levels up but still nothing seems to help

    Hi Knightm32

    Well done on you quit. I never used Champix so cannot comment on that but the spaced out feeling has happened to me also so difficult to say which it is.

    I would say you are doing all the right things to help alleviate though. Hang on in there, it will get better promise :p

    Love Gaynor xxx

  • the spaced out feeling is actually normal when quitting, and is not really to do with Champix - although, Champix can make you feel a little dizzy just after you take it.

    I used Champix, and only really had nausea as a side effect.

    If you have any effects that worry you, you should see a doctor.

    You're doing the right things to help - normally these symptoms pass in a few days.

    Congratulations so far - I hope you feel better soon :D

  • Thanks again

    I will give it a couple of days and see what happens. I will mention it to the nurse tomorrow anyway. I do have a brief spell of nausea after a take the tablets. I think once the spaced out feeling goes i will be a lot happier and find it more bearable to give up.

    Anyway, good luck everyone!

  • Hi Knightm:D

    Well done you on day 4 you're doing just fine hang in there

    You're doing everything you the rightthings I also uesed champix and like Stuart only had a little nausea with it

    I think the spaced out feeling is universal to quitters no matter what they do or don't use but it soon passes

    I think although I'm not a Dr that it's because more oxygen is getting to the brain than you're used to but you'll soon adjust to that as your brain gets used to it a adjusts which it will do rapidly if you're worried about it see the Dr to set your mind at rest

    Love

    Marg xxxxxxxxx

  • Hi!

    I have taken Champix and also had that spaced out feeling - although it only lasted a short while in the first few days of quitting. I don't put it down to Champix, but a combination of loads of stuff happening - more oxygen getting to my brain, distraction of trying to argue with myself as to why I shouldn't have a ciggie, that sort of "empty" feeling of doing nothing when you would have done nothing. All conspiring to give me a "not with it" feeling.

    Don't know if that makes any sense at all, but it works for me! Any way, gone now!

  • Woah, wheres my head

    Just want to say that I have tried cold turkey, nrt etc. Yes, I have quits loads of times :(

    Each time I have varying degrees of the woozy, dizzy feeling. It does pass & quiet quickly, unfortunatley with most good things you have to get through that to reach the yummy stage LOL.

    Just think of the dizzy stage as being a good feeling. Its just oxygen getting to your brain, not nicotine, not the 400 + chemiclas, just good clran oxygen. Just rty to breezee threough it, sleep through it, do whatever your body wants to do EXCEPT FOR SMOKE.

    It will get better quickly I promisw.

    Love Gaynor xxx

  • Hi - leader of our smoking group suggested glucose tablets - available from chemist/Tesco about 50p per pack - if you take one in the morning it helps adjust the blood sugar - or maybe when you feel a bit 'spacey'. On my last quit- all of 6 days - I tried them and they worked - except I found I loved the taste and ate all my packets I had bought in prep in one go!! - but really the first one does work. She explained about the blood sugar dipping due to lack of nicotine - and most of us had that feeling regardless of what we were using. However, one bloke on Champix cut his dose latterly due to hating feeling continually spaced out - so perhaps it's a combo for you.

    Well done on stopping smoking :)) Rach

  • Spot on ! Juices, glucose tablets and eat regularly and small amounts for first week or so - wheat products like cereals, bread and also pasta - excellent carbohydrates which convert most sucessfully into blood sugar - guess it makes sense when we think of pasta parties held always before marathons - because pasta is a slow release of energy - cut down on booze as well they say for a few days that helps - says me who failed last time for exactly that reason - could not cope with the giddy head - as you can see I am better prepared for this next time !! - good luck all - Peta

  • You know some folk pay good money to get that spaced out feeling ? :)

    Seems like good advice in the previous posts there, the key thing is you don't panic... keep your goal to quit for good in mind and any little niggles you get now will strengthen your quit in the long run. I eat alot of pasta in my diet, and there is tons of things you can make with it too.

    Those glucose tablets sound a good idea aswell, but oh they do taste nice, especially the fizzy orange ones.

  • Thanks for all your responses.

    The nurses suggest i cut down to one tablet a day which i did on Friday and feel a little better with no more cravings.

    Drinking loads of water.

    Now onto Heart Burn and Coughing.....what fun!!!

  • Hi Knghtm:D

    Glad to hear you feel a bit better today the heartburn and coughing will pass

    Love

    Marg xxx

You may also like...